Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 35, NWS Melbourne, FL

June 10, 2014Lake County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2014, 3:59 PM EDT for Lake County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2014, 3:59 PM EDT (19:59 UTC)
Expired
Jun 10, 2014, 4:45 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Lake County, FL

The radar

The Tampa radar (KTBW), 122 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:00 PM EDTHAIL 1Groveland, FLREPORT OF QUATER SIZE HAIL RELAYED FROM CENTRAL FLORIDA NEWS 13. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

133 
WUUS52 KMLB 101959
SVRMLB
FLC069-102045-
/O.NEW.KMLB.SV.W.0035.140610T1959Z-140610T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE JUN 10 2014

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LAKE COUNTY IN FLORIDA

* UNTIL 445 PM EDT.

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR GROVELAND...AND MOVING
  NORTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED 
TO...MASCOTTE...LAKE HARRIS...THE VILLAGES...LEESBURG...LAKE 
GRIFFIN...FRUITLAND PARK AND EMERALDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 2896 8196 2896 8183 2855 8173 2839 8195
      2842 8196
TIME...MOT...LOC 1959Z 149DEG 16KT 2855 8187

$$
2 follow-up statements
276 
WWUS52 KMLB 102019
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
419 PM EDT TUE JUN 10 2014

FLC069-102045-
/O.CON.KMLB.SV.W.0035.000000T0000Z-140610T2045Z/
LAKE-
419 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN LAKE COUNTY...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NORTHWEST OF 
MASCOTTE...MOVING NORTHWEST AT 15 MPH. PEA TO DIME SIZED HAIL HAS 
BEEN REPORTED WITH THIS STORM IN GROVELAND.

ADDITIONAL STORMS HAVE DEVELOPED NORTH TOWARD LEESBURG AND ALSO WILL 
BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED  LAKE HARRIS... 
OKAHUMPKA...HAWTHORNE...THE VILLAGES...LEESBURG...LAKE GRIFFIN... 
LADY LAKE AND FRUITLAND PARK

LAT...LON 2896 8196 2896 8183 2855 8173 2839 8195
      2842 8196
TIME...MOT...LOC 2016Z 149DEG 16KT 2861 8191

$$



BRAGAW
609 
WWUS52 KMLB 102038
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
438 PM EDT TUE JUN 10 2014

FLC069-102045-
/O.CON.KMLB.SV.W.0035.000000T0000Z-140610T2045Z/
LAKE-
438 PM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR WESTERN LAKE COUNTY...

AT 433 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG THE LAKE SUMTER 
COUNTY LINE MOVING NORTHWEST AT 15 MPH.

PEA TO DIME SIZED HAIL WAS REPORTED WITH THESE STORMS IN 
GROVELAND... AND PEA SIZED HAIL WA REPORTED IN THE VILLAGES.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE 
HARRIS...HAWTHORNE...THE VILLAGES...SILVER LAKE...LEESBURG...LAKE 
GRIFFIN...LADY LAKE AND FRUITLAND PARK.

LAT...LON 2896 8196 2896 8183 2855 8173 2839 8195
      2842 8196
TIME...MOT...LOC 2035Z 149DEG 16KT 2868 8196

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:55 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 10, 2:55 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT TUE JUN 10 2014

.DISCUSSION...

WED-FRI...WHILE THE MS VALLEY MID LEVEL TROUGH SLOWLY FILLS AS IT
LIFTS PRIMARILY NE...IT WILL EASILY FLATTEN AND DISPLACE THE SERN
RIDGE AND ESTABLISH A DEEP LAYER SW FLOW ACROSS CENTRAL FL. THIS
SHOULD (FINALLY) GIVE THE FL EAST COAST COUNTIES INCREASING RAIN
CHANCES...WITH A LATER DEVELOPING AND SLOWER MOVING ATLC SEA BREEZE
BEING MET CLOSER TO THE EAST COAST BY THE WCSB...WHICH WILL MOVE
MORE RAPIDLY EWD ACROSS THE BREADTH OF THE PENINSULA. SUFFICIENT
MOISTURE WILL RESULT IN SCT DIURNAL SHRA/TS EACH AFTERNOON WITH
TEMPS GENERALLY IN THE L90S AND MINS IN THE L-M70S.

SAT-TUE..A WEAK H50 LOW UPSTREAM OVER THE LWR VS VALLEY WILL HAVE
NUDGED THE ERN CONUS TROUGH EWD AND OUT OF THE PICTURE BY FRI NIGHT.
THIS NEW FEATURE GRADUALLY DAMPEN OUT OVER THE SERN CONUS SAT-SUN
WHICH SHOULD ALLOW THE LOW LEVEL ATLC RIDGE AXIS TO DRIFT BACK NWD
ACROSS THE CTRL PENINSULA FOR DAYS 3-7. THIS COUPLED WITH WEAKENING
H50 FLOW SHOULD BEGIN TO SHIFT FOCUS/HIGHER CHCS FOR DIURNAL TS BACK
TO THE INTERIOR COUNTIES. NOSIG CHANGES TO THE EXTENDED POPS WITH
TEMPS IN THE U80S COAST TO L90S INLAND AND MINS IN THE 70S.

&&

.AVIATION...TS CLOSING IN ON THE INTERIOR...AND WILL LIKELY
NEED AMD WITHIN THE HOUR TO ADDRESS EARLIER ONSET FOR VCTS.
TEMPO GROUPS SEEM LIKELY FOR SFB/LEE...AND POSSIBLE LATER ON FOR
MCO-ISM.

&&

.MARINE...S-SW WINDS AROUND 10 KTS BECOMING SE NEAR THE COAST IN THE
LOCAL SEA BREEZE CIRC EACH AFTERNOON FROM WED-FRI.FLOW WILL BACK TO
S-SE STARTING NEXT MONDAY SEAS 1-2FT NEAR SHORE AD 2 OR 2-3FT WELL
OFFSHORE. WNAWAVE MODEL CONTINUES TO OUTPERFORM NWPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  92  71  90 /  20  60  30  50
MCO  73  92  72  92 /  20  60  20  50
MLB  74  92  73  91 /  20  50  30  50
VRB  73  92  73  90 /  20  50  30  50
LEE  74  92  73  92 /  20  60  20  50
SFB  74  93  73  93 /  20  60  20  50
ORL  76  93  74  92 /  20  60  20  50
FPR  71  91  72  90 /  20  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
RADAR/IMPACT WX....BLOTTMAN
Hazardous weather outlook, Jun 10, 11:03 AM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1103 AM EDT TUE JUN 10 2014

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-102100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1103 AM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A TROUGH AXIS OVER THE SOUTHEAST GULF OF MEXICO AND SOUTH FLORIDA
WILL LIFT NORTH TODAY BRINGING WITH IT DEEPER MOISTURE AND INCREASED
INSTABILITY. THIS FEATURE COMBINED WITH DAYTIME HEATING AND THE
DEVELOPMENT OF THE EAST COAST SEA BREEZE WILL CREATE A HIGHER
COVERAGE OF LIGHTNING STORMS FOR EAST CENTRAL FLORIDA THIS
AFTERNOON. STORMS WILL FIRST FORM EARLY THIS AFTERNOON ALONG THE
SPACE AND TREASURE COASTS AS THE SEA BREEZE DEVELOPS. STORM COVERAGE
WILL INCREASE DURING THE AFTERNOON AS THE BREEZE BOUNDARY PUSHES
INLAND THROUGH THE AFTERNOON. A FEW STRONG STORMS CAN BE EXPECTED
WITH GUSTY WINDS TO 50 MPH...LOCALLY HEAVY RAIN AND FREQUENT
LIGHTNING. IF THUNDER IS HEARD...MOVE INDOORS INTO A STURDY
STRUCTURE.

.MARINE THUNDERSTORM GUST IMPACT...
STRONGER STORMS MAINLY ACROSS THE INTERIOR THIS AFTERNOON MAY
PRODUCE STRONG GUSTY WINDS ON AREA LAKES. THROUGH MID AFTERNOON A
FEW STORMS MAY ALSO PUSH BACK TOWARD THE COAST AND INTRACOASTAL
WATERS.

.RIP CURRENT IMPACT...
LONG PERIOD OCEAN SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP
CURRENTS AT EAST CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM
WITHIN SIGHT OF A LIFE GUARD AND DO NOT SWIM ALONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVING THROUGH THE EASTERN
STATES THROUGH THURSDAY WILL PRODUCE SOUTHWEST STEERING FLOW
ACROSS CENTRAL FLORIDA ALLOWING STORMS OVER THE INTERIOR TO MOVE
TOWARD THE EAST COAST WEDNESDAY AND THURSDAY. SOUTHEAST FLOW
DEVELOPING THIS WEEKEND SHOULD FOCUS HIGHER STORM COVERAGE ACROSS
INTERIOR SECTIONS SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACROSS THE INTERIOR ARE REQUESTED TO MONITOR THE WEATHER
AND SELF ACTIVATE IF NEEDED.

PB

In the hours before

Special weather statement, Jun 10, 3:52 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT TUE JUN 10 2014

FLZ041-044>047-053-054-058-059-064-141-144-147-102330-
COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE-
352 PM EDT TUE JUN 10 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ...
SEA BREEZES PUSHING INLAND...SCATTERED TO NUMEROUS THUNDERSTORMS
THROUGH SUNSET

THROUGH SUNSET...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
BETWEEN THE I-75 AND I-95 CORRIDORS AS THE EAST AND WEST COAST SEA
BREEZES PUSH INLAND. A MID LEVEL TROUGH OVER SOUTH FLORIDA WILL ADD
ADDITIONAL INSTABILITY TO THE ATMOSPHERE WHICH WILL ALLOW THE STORMS
TO BECOME STRONG...CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WINDS
GUSTS OVER 50 MPH.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:48 PM EDTSevere Thunderstorm WarningMLBVolusia27 min
Jun 10, 4:54 PM EDTSevere Thunderstorm WarningMLBLake36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.